Levofloxacin-induced photosensitivity mimicking cellulitis i
Osteomyelitis as a consequence of an infected diabetic foot ulcer is a complication of diabetes and an important risk factor for lower extremity amputation. Thus, the administration of antibiotics is mandatory.

Published in the MOJ Clinical & Medical Case Reports, the report a case of a 72-year-old man with a history of type 2 diabetes mellitus admitted due to osteomyelitis complicating an infected ulcer of the first toe of the right limb. Although afebrile, he had leukocytosis and dyspnea (PEDIS 4 infection according to IWGDF). He received intravenous treatment with antibiotics.

From the second hospital day, he presented redness, edema and warmth of his left leg and foot. Inflammation signs worsened during the next days (redness more intense, with eczematous plaques at the margin and small white patches). He was misdiagnosed with severe cellulitis of the left limb, and another antibiotic was added to the regimen.

However, since his general condition was ameliorating, photodermatitis was thought to be an alternative diagnosis. Indeed, his left limb was exposed to sun due to his bed placement. His bed was moved away from window and he was instructed to avoid direct sunlight.

On the following days, he presented a dramatic improvement of his left limb clinical image, so photodermatitis diagnosis was established. The drug that was incriminated was levofloxacin. The patient was discharged in good shape, still on quinolone antibiotics, to complete three months’ osteomyelitis treatment.

Read in detail here: https://pdfs.semanticscholar.org/a740/82388d0a8fc3768a598d29a2b9dc36a3d281.pdf
D●●●●●a A●●●●●l and 4 others like this1 share
Like
Comment
Share
A●●●d A●●●d
A●●●d A●●●d General Medicine
Is that a Hammer Toe?
Sep 13, 2018Like